MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation results: device analysis findings: upon receipt at our post market quality assurance laboratory, the 4.0mmx30mmx135cm (4f) sterling balloon catheter was examined.Visual and microscopic examination showed the balloon had a rupture.Inspection of the remainder of the device presented no other damage or irregularities.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "unable to exclude device problem".
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that balloon leak occurred.The 85% stenosed target lesion was located in the left internal carotid artery.After gaining vascular access via the right femoral artery using an 8f sheath, guidewire and catheter were advanced into the left internal carotid artery (ica).After advancing the guidewire entered into the distal end of the left ica, a filterwire was placed.A 4.0mmx30mmx135cm (4f) sterling balloon catheter was unpacked and advanced into the lesion for dilation.However, during inflation, contrast medium extravasation was found.After withdrawal, it was found that the balloon was leaking liquid and could not be used.Another 4.0mmx30mmx135cm (4f) sterling balloon was used for dilation followed by placing a stent.The procedure was completed and the patient condition following the procedure was stable.There were no patient complications as a result of this event.However, returned device analysis revealed a balloon rupture.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24879241
Report Number2124215-2026-20129
Device Sequence Number10019404
Product Code LIT
UDI-Device Identifier08714729756972
UDI-Public(01)08714729756972(17)280714(10)36969493
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0036969493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight75 KG